MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYTSIS NON IMP
Model Number IPN030105
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "guide wire initially went smoothly in, on threading the catheter there was a resistance so the catheter was withdrawn to try and re-thread it but the wire was found to be kinked and then on withdrawal of the guidewire it was kinked and it was completely withdrawn one piece but with some uncoiling of the outer part (all the parts came out, one piece).Then a second attempt was done with a new set, and it went in smooth with no issues.".The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.The pictures show a damaged (unraveled and kinked) guidewire contained within its kit.The complaint of a kinked and unraveled guidewire can be confirmed by the customer-provided images , but the catheter resistance involved with this complaint was not pictured.The customer also returned one guidewire and lidstock for analysis.The catheter was not returned.The guidewire was kinked and unraveled and showed clear evidence of use.Visual examination revealed the guidewire was unraveled from the distal weld and had multiple kinks throughout the guidewire body.The distal end of the core wire was broken from its weld and protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination of the guidewire confirmed that the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.Both welds appeared full and spherical.Visual examination of the catheter could not be performed as it was not returned.Kinks in the guidewire were measured at 291mm, 312mm, 340mm, 405mm, and 488mm from the proximal end.The total length of the core wire measured 604mm, which is within the specification of 596mm - 604mm per the guidewire product drawing.The outer diameter of the guidewire measured 0.84mm , which is within the od specification of 0.838mm - 0.877mm per the guidewire product drawing.Functional inspection could not be performed for this complaint investigation due to the damage to the returned guidewire and without the catheter returned for analysis.A manual tug test confirmed that the proximal weld was intact.Additional testing of the catheter could not be performed as the catheter was not returned.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire was kinked and unraveled was confirmed through examination of the returned sample.The guidewire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing-related issue.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 lbf.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guidewire and catheter resistance could not be determined based on the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "guide wire initially went smoothly in, on threading the catheter there was a resistance so the catheter was wi thdrawn to try and re-thread it but the wire was found to be kinked and then on withdrawal of the guidewire it was kinked and it was completely withdrawn one piece but with some uncoiling of the outer part (all the parts came out, one piece).Then a second attempt was done with a new set, and it went in smooth with no issues.".The patient had no harm or injury.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21731636
Report Number3006425876-2025-00327
Device Sequence Number8790029
Product Code MPB
UDI-Device Identifier00801902100177
UDI-Public(01)00801902100177(11)230820(17)250710(10)71F23K0277(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Model NumberIPN030105
Device Catalogue NumberCS-22122-F
Device Lot Number71F23K0277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown